# SDR C77A2019022500001

- Difficulty date: February 26, 2019
- Submitted: February 26, 2019
- Operation: Air carrier
- Aircraft: N605CZ
- Make and model: Emb ERJ 170-100 LR
- Aircraft serial: 17000186
- Aircraft time: 30,722 hours, 18,592 cycles
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Rib
- Part number: 17062642001
- Condition: Cracked
- Location: Zone 300
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS EO PROVIDES INSTRUCTIONS TO COMPLY WITH THE INSTRUCTIONS SPECIFIC TO THE LH HORIZONTAL STABILIZER FROM SB 170-55-0014, WHICH ACCOMPLISHES A STRUCTURAL MODIFICATION THAT CONSISTS OF REPLACING HORIZONTAL STABILIZER RIBS 10A, 11A, AND 12A WITH NEW, REINFORCED RIBS. THIS MODIFICATION IS DESIGNED TO HELP PREVENT POSSIBLE CRACKS ON THE HORIZONTAL STABILIZER CENTER BOX RIBS AND TO REACH THE AIRCRAFT ECONOMICAL FATIGUE LIFE. COMPASS ENGINEERING HAS CLASSIFIED THIS MODIFICATION AS A MAJOR ALTERATION. ONE OR MORE OF THE RIBS THAT ARE BEING REPLACED AS PART OF THE SERVICE BULLETIN WERE FOUND CRACKED DURING AN INSPECTION WHILE AT BASIC CHECK. BY ACCOMPLISHING SB 170-55-0014, THIS EO ALSO PROVIDES A REPAIR BY REPLACEMENT OF THE AFFECTED RIB(S). THE INSTRUCTIONS OF THIS EO WERE DERIVED FROM EMBRAER SERVICE BULLETIN 170-55-0014; THEREFORE, A COPY OF THIS SB IS NOT NEEDED TO ACCOMPLISH THIS EO. ADDITIONALLY, WHILE OPENING THE UPPER SKIN OF THE S/N 0194 LH HORIZONTAL STABILIZER AT A PREVIOUS BASIC CHECK, MANY FASTENERS WERE FOUND THAT DEVIATED FROM NOMINAL SIZES DUE TO PRODUCTION ERRORS. EO E175-55MR-015 REV IR WAS ISSUED AS A REPAIR TO INCORPORATE ETD2017-170-031190, WHICH PROVIDES RELIEF FOR THE DISCREPANT FASTENERS INCLUDING SEVERAL HOLES WITH PRODUCTION REPAIR BUSHINGS. BECAUSE THE UPPER SKIN IS OPENED DURING ACCOMPLISHMENT OF SB 170-55-0014, THE INSTRUCTIONS FOR THIS EO MUST BE MODIFIED TO ACCOMMODATE THE OVERSIZED FASTENERS THAT WERE INSTALLED AS PART OF THE REPAIR. THIS WILL NOT AFFECT THE FOLLOW-ON INSPECTIONS OF THE ORIGINAL REPAIR, WHICH ARE BEING ACCOMPLISHED EO E175-55MR-015.1, BECAUSE THE INSPECTION DOES NOT CHANGE. COMPASS ENGINEERING HAS CLASSIFIED THIS REPAIR AS A MAJOR REPAIR.
